Jump to content



Photo

Supplements Can Hurt Cancer Treatments.


  • Please log in to reply
3 replies to this topic

#1 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,554 posts
  • LocationMissouri

Posted 24 December 2019 - 04:18 PM

Supplements aren't always safe.

https://www.yahoo.co...skip=1577222106

Use of dietary supplements that boost levels of antioxidants, iron, vitamin B12 and omega-3 fatty acids appeared to lower the effectiveness of chemotherapy, researchers report in the Journal of Clinical Oncology.

#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,335 posts
  • LocationKent, UK

Posted 24 December 2019 - 07:00 PM

"Associations between survival outcomes and use of antioxidant and other dietary supplements both before and during chemotherapy are consistent with recommendations for caution among patients when considering the use of supplements, other than a multivitamin, during chemotherapy."

 

Good grief - where has this been since the 1940's?!

 

But what is a multivitamin if not B12 and Iron!!! Bit inconsistent there....


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,554 posts
  • LocationMissouri

Posted 25 December 2019 - 09:27 AM

I know a couple oncologists. They provide warnings to their cancer patients about supplements before starting therapy. It has long been know and a x=common practice to stop all antioxidants before therapy begins. As noted in my post about anti-aging, antioxidants markedly decrease the damage to DNA when receiving radiological imaging. It lowers the cancer risk from that associated imaging. However, it should be noted that when receiving radiation for cancer therapy they also reduce the damage to cancer cells from the radiation and put the patient at increased risk of further development of cancer. In addition antioxidants (called reducing agents by chemists) can actually weaken a lot of organic therapies like methotrexate thereby effecting its efficacy. This is actually a well known thing in the medical circles where I have spent time.

#4 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,335 posts
  • LocationKent, UK

Posted 25 December 2019 - 10:07 AM

Absolutely, it is imperative to know where this same issue occurs within other interactions.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users